Monolithic characters of real groups

Erkoc T., Cinarci B.

COMMUNICATIONS IN ALGEBRA, vol.49, no.8, pp.3192-3199, 2021 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 49 Issue: 8
  • Publication Date: 2021
  • Doi Number: 10.1080/00927872.2021.1890105
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, Aerospace Database, Communication Abstracts, MathSciNet, Metadex, zbMATH, Civil Engineering Abstracts
  • Page Numbers: pp.3192-3199
  • Keywords: Monolithic characters, primitive characters, the kernels of irreducible characters and solvable real groups
  • Istanbul University Affiliated: Yes


In this article, we are concerned with the nonlinear primitive and monolithic characters of a finite real group. We give some criteria for determining whether or not a finite group is real by using its monolithic characters. Also, we classify all finite real groups which have at most two nonlinear monolithic characters and obtain a result for real groups with three nonlinear monolithic characters. Finally, we prove that there are not any nonlinear primitive irreducible characters of a finite solvable real group having at most five nonlinear monolithic characters.